Alert archive / Pennsylvania / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 30, 2008, 6:21 PM EDT for Indiana County, Jefferson County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 30, 2008, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Indiana County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:31 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 30, 2:31 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT MON JUN 30 2008 .SYNOPSIS... SECONDARY COLD FRONT IN EASTERN OHIO AT 18Z WILL MOVE EAST OF AREA BY 00Z BRINGING END TO THUNDERSTORMS. HIGH PRESSURE RIDGES EAST THROUGH OHIO RIVER VALLEY TUESDAY AND WEDNESDAY WITH FAIR WEATHER. COLD FRONT DROPS SOUTHEAST FROM GREAT LAKES ON THURSDAY AND STALLS SOUTHERN CWA BORDER. && .NEAR TERM /THROUGH TUESDAY/... FINAL SHORT WAVE ROTATING AROUND UPPER LOW WILL PRODUCE THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS THROUGH EARLY EVENING. MOSTLY CLOUDY SKIES WILL LINGER UNTIL DAYBREAK TUESDAY WITH PATCHY MORNING. FOG. HIGH PRESSURE BUILDING EAST ON TUESDAY WILL BRING MOSTLY SUNNY SKIES AND BELOW NORMAL TEMPERATURES. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... HIGH PRESSURE CONTINUES TO DOMINATE THROUGH WEDNESDAY NIGHT WITH GENERALLY CLEAR SKIES. TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL TUESDAY NIGHT AND THEN MODERATE TO NEAR NORMAL WEDNESDAY AFTERNOON. SOME MID AND HIGH LEVEL CLOUDS OVERSPREAD REGION LATE WEDNESDAY NIGHT WITH SLIGHT CHANCE OF SHOWERS BY DAYBREAK THURSDAY IN NORTHWEST COUNTIES. && .LONG TERM /THURSDAY THROUGH MONDAY/... COLD FRONT MOVES SOUTH FROM LAKES ON THURSDAY WITH LIKELY THUNDERSTORMS REGION WIDE. QUESTION OF THE DAY IS HOW FAR SOUTH THE FRONT GOES BEFORE STALLING. GFS HAS STALLED FRONT FARTHER SOUTH THAN ECMWF FOR LAST TWO DAYS..BUT SEEMS TO BE TRENDING MORE TO ECMWF SOLUTION FRONT STALLING ACROSS NORTHERN WEST VIRGINIA. IF GFS IS CORRECT...PRECIP WOULD BE LIMITED TO WEST VIRGINA ZONES FRIDAY AND SATURDAY. NAFES KEEPS CHANCE POPS ACROSS REGION THROUGH THE WEEKEND MUCH LIKE ECMWF SO WENT WITH HPC GUIDANCE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... CONDITIONS GENERALLY VFR OUTSIDE OF SHOWERS AND THUNDERSTORM WHICH ARE PRODUCING BRIEF IFR VISIBILITY. THUNDERSTORMS SHOULD BE EAST OF ZZV BY 21Z AND EAST OF LBE AND DUJ BY 00Z. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS. MVFR CIGS AFTER MIDNIGHT WITH PATCHY MORNING AND VSBY 3-5 MILES AROUND DAYBREAK. CONDS BECOMING VFR BY 15Z WITH SCT CU. VFR CONDITION PERSIST THROUGH WEDNESDAY NIGHT. THUNDERSTORMS LIKELY THURSDAY WITH FRONTAL PASSAGE. FRONT STALLS JUST SOUTH OF REGION WITH AREAS OF SHOWERS AND THUNDERSTORMS MOVING ALONG THE FRONTAL BOUNDARY. EXPECT GENERAL MVFR CIGS AND VISIBILITY WITH SHOWERS THURSDAY THROUGH SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 30, 4:59 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 459 AM EDT MON JUN 30 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-010900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 459 AM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CAUSE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 3:25 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT MON JUN 30 2008 PAZ014-020-021-029-302030- ALLEGHENY PA-BEAVER PA-BUTLER PA-WASHINGTON PA- 325 PM EDT MON JUN 30 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WASHINGTON...ALLEGHENY...BEAVER AND BUTLER... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF BURGETTSTOWN... MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISON PARK...BURGETTSTOWN...CARNEGIE...DOWNTOWN PITTSBURGH... FLORENCE...FOX CHAPEL...FRANKLIN PARK...GIBSONIA...IMPERIAL... MCDONALD...MCKEES ROCKS...MOON...NORTH SIDE...OAKDALE AND PENN HILLS THESE STORMS WILL PRODUCE HALF INCH HAIL AND WIND GUSTS OF 30 TO 40 MPH. A BRIEF PERIOD OF HEAVY RAIN COULD CAUSE WATER PONDING IN LOW-LYING AND URBAN AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 30, 3:27 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT MON JUN 30 2008 PAZ031-032-WVZ021>023-302030- FAYETTE PA-GREENE PA-MARION WV-MONONGALIA WV-PRESTON WV- 327 PM EDT MON JUN 30 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...GREENE...MARION...PRESTON AND MONONGALIA... AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MCCURDYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...FAIRCHANCE...GREENSBORO...MOUNT MORRIS...DUNKARD... AMEND...BALD HILL...BLOSSER HILL...BOWOOD...BROCK...BROWNFIELD... GRAYS LANDING...CATS RUN JUNCTION...CHADVILLE AND COLLIER THESE STORMS WILL PRODUCE HALF INCH HAIL AND WIND GUSTS OF 30 TO 40 MPH. A BRIEF PERIOD OF HEAVY RAIN COULD CAUSE WATER PONDING IN LOW-LYING AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 30, 3:56 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 356 PM EDT MON JUN 30 2008 PAZ021>023-030-302045- ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA- 356 PM EDT MON JUN 30 2008 ...THUNDERSTORMS MOVING THROUGH ALLEGHENY, ARMSTRONG, WESTMORELAND AND INDIANA COUNTIES... AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PLUM, MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... APOLLO...BESSEMER...FOX CHAPEL...FRANKLIN...INDIANA...LEECHBURG... MCKEESPORT...MONROEVILLE...MURRYSVILLE...NATRONA HEIGHTS...NEW KENSINGTON...PENN HILLS. ROADS AFFECTED INCLUDE THE PARKWAY EAST, PA TURNPIKE, AND ROUTE 56. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 30, 4:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 415 PM EDT MON JUN 30 2008 PAZ029-030-032-302100- FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 415 PM EDT MON JUN 30 2008 ..THUNDERSTORMS MOVING THROUGH FAYETTE...WASHINGTON AND WESTMORELAND COUNTIES... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A FEW STRONG THUNDERSTORMS IN FAYETTE COUNTY. ONE WAS NEAR MASONTOWN, ANOTHER NEAR BELLE VERNON, AND THE OTHER NEAR ELLIOTTSVILLE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DONEGAL...DUNBAR...ELLIOTTSVILLE... FARMINGTON...HOPWOOD...IRWIN...MARKLEYSBURG...NEW STANTON... OHIOPYLE...PERRYOPOLIS...SEVEN SPRINGS...WALTERSBURG AND WEST NEWTON. THESE STORMS MAY PRODUCE UP TO DIME-SIZED HAIL. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jun 30, 4:41 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 441 PM EDT MON JUN 30 2008 PAZ014-021>023-030-302130- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-INDIANA PA-WESTMORELAND PA- 441 PM EDT MON JUN 30 2008 ...THUNDERSTORMS MOVING THROUGH ARMSTRONG...ALLEGHENY... WESTMORELAND...INDIANA AND BUTLER COUNTIES... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TARENTUM TO JUST SOUTHWEST OF MARION CENTER...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CROOKED CREEK LAKE PARK...DAYTON...ELDERTON...FORD CITY... FREEPORT...INDIANA...KITTANNING...LERNERVILLE...MARION CENTER... MUFF...NATRONA HEIGHTS....PLUMVILLE AND SARVER. THESE STORMS COULD PRODUCE UP TO DIME-SIZED HAIL. ROADS AFFECTED INCLUDE ROUTES 28, 356, 422, 119, AND 56. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jun 30, 5:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 523 PM EDT MON JUN 30 2008 PAZ016-023-302215- INDIANA PA-JEFFERSON PA- 523 PM EDT MON JUN 30 2008 ...THUNDERSTORMS TO MOVING THROUGH INDIANA AND JEFFERSON COUNTIES... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PUNXSUTAWNEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BROCKWAY...DORA...PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE... SMICKSBURG...ADRIAN MINES...ALBION...ALLENS MILLS...ANITA...BATTLE HOLLOW...BEECHTON...BEECHTREE... BEECHWOODS AND BELLS MILLS. THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF DIMES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 77 min |
| Jun 30, 5:03 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Westmoreland | 2 hr |
| Jun 30, 5:47 PM EDT | Areal Flood Advisory | PBZ | Indiana, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.